MAUDE Adverse Event Report: STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER

STOCKERT GMBH SMARTABLATE¿ SYSTEM RF GENERATOR (US); CARDIAC ABLATION PERCUTANEOUS CATHETER
Model Number M490007
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Fistula (1862)
Date of Event 03/08/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that a patient underwent a paroxysmal atrial fibrillation (afib) ablation procedure with an thermocool® smart touch® sf bi-directional navigation catheter and a smartablate¿ system rf generator (us).The patient developed an esophageal fistula and cerebrovascular accident and ultimately passed away.It was reported that after completing the procedure on (b)(6) 2023, the patient was admitted to the intensive care unit (icu) with an atrial esophageal fistula.They stated that the information provided was limited.The patient expired on (b)(6) 2023.The patient was treated at another hospital.They stated being notified today of the event and the medical director is able to provide more information if needed.A request was sent to the caller for information on the smartablate¿ system rf generator (us), but the caller emailed back with a response from the medical director not being concerned with having the smartablate¿ system rf generator (us) evaluated since the generator has been involved in multiple cases in the time between the adverse event and now and they have not seen any other incidents.Additional information was received.The patient was admitted to another hospital several weeks post afib ablation for a possible cerebral ischemia/embolic event and subsequently was found to have an atrial esophageal fistula.Thermocool® smarttouch® sf catheter was used.They presumed standard settings for surpoint of 3mm 3sec was used for the visitag module.Additional filter used with the visitag was 3g 25%.Color options used prospectively was index.Standard power control mode: thresholds should be defaults; was used as the generator parameters.Perforation was not noted at the time of the procedure.No error messages observed on biosense webster equipment during the procedure.The physician routinely tracks esophageal temperature with a temperature probe in the esophagus which is tied to a quadrapolar catheter to allow for visualization on the carto system for proper placement.The esophageal injury was noticed several weeks post procedure when the patient was admitted to the hospital for a cerebral ischemia event.It is not uncommon to notice a re-zero message during any procedure of sufficient duration but since this injury was not noted during the case, they could not comment on whether or not the system indicated a need to re-zero related to the injury.The adverse event was discovered post use of biosense webster product.Outcome of the adverse event was death.
 
Additional Manufacturer Narrative
The medical director information at (b)(6) was provided: dr.Brett atwater, (b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Biosense webster inc.'s reference number (b)(4) has two reports: manufacture report number # 2029046-2023-00988 for product code d134804 (thermocool® smart touch® sf bi-directional navigation catheter).Importer report number # 2029046-2023-50010 product code m490007 (smartablate¿ system rf generator (us)).

Brand Name
SMARTABLATE¿ SYSTEM RF GENERATOR (US)
Common Device Name
CARDIAC ABLATION PERCUTANEOUS CATHETER
Manufacturer (Section D)
STOCKERT GMBH
boetzinger strasse 31
freiburg, b-w D-791 11
GM  D-79111
MDR Report Key16903483
Report Number2029046-2023-50010
Device Sequence Number5458676
Product Code LPB
UDI-Device Identifier04260166371390
UDI-Public04260166371390
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/10/2023
Report Date (Section F) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM490007
Device Catalogue NumberM490007
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date04/19/2023
Device Age7 YR
Event Location Hospital
Date Report to Manufacturer04/20/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date05/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
THMCL SMTCH SF BID, TC, F-J.; UNK_CARTO 3.
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient SexUnknown